MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number TFFC120123
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bmc transseptal sheath was selected for use.During preparation of the procedure, the device was opened on sterile table and when the 3-way valve was adjusted, the handle came apart.The stopcock was being handled for the first time as it broke off and there was no resistance with the arm rotation.It was the valve itself that broke off, not the lever.A flushing was performed before use of the device, with no issue with it.No other issues were noted.Thus, a new introducer sheath was selected for use and the procedure was completed successfully.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The returned device was analyzed.This is supplemental mdr to report investigation results (mdr aware date 10jan2024).During pre-decontamination test, it was noted that there was no resistance while maneuvering the broken stopcock.No other visible damaged noted.Flushing was successfully done pre and post decontamination.In a further testing along with digital microscope, it was further confirmed the break at the neck of the lever and revealed a minor void in the neck of the lever.While manual manipulation, the stopcock was rotated and resistance was noted.The reported allegations are confirmed based on the returned device, although in-housing testing confirmed that it was the lever that broke off the device as opposed to the "valve itself" as reported.
 
Event or Problem Description

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17826731
Report Number2124215-2023-49729
Device Sequence Number6069129
Product Code DYB
UDI-Device Identifier00685447005414
UDI-Public00685447005414
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Lot NumberTFFC120123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown